Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Zero–one law for directional transience of one dimensional excited random walks

Gideon Amir, Noam Berger, and Tal Orenshtein

Full-text: Open access

Abstract

The probability that a one dimensional excited random walk in stationary ergodic and elliptic cookie environment is transient to the right (left) is either zero or one. This solves a problem posed by Kosygina and Zerner (Bull. Inst. Math. Acad. Sin. (N.S.) 8 (2013) 105–157). As an application, a law of large numbers holds in these conditions.

Résumé

La probabilité qu’une marche aléatoire unidimensionnelle excitée dans un environnement ergodique et elliptique soit transiente à gauche (à droite) est soit nulle soit un. Ceci résout un problème posé par Kosygina et Zerner (Bull. Inst. Math. Acad. Sin. (N.S.) 8 (2013) 105–157). Comme application, une loi des grands nombres est démontrée sous ces conditions.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 52, Number 1 (2016), 47-57.

Dates
Received: 23 May 2013
Revised: 20 February 2014
Accepted: 17 March 2014
First available in Project Euclid: 6 January 2016

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1452089259

Digital Object Identifier
doi:10.1214/14-AIHP615

Mathematical Reviews number (MathSciNet)
MR3449293

Zentralblatt MATH identifier
1196.60087

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 60K37: Processes in random environments

Keywords
Excited random walk Cookie walk Recurrence Directional transience Zero–one law Law of large numbers Limit theorem Random environment

Citation

Amir, Gideon; Berger, Noam; Orenshtein, Tal. Zero–one law for directional transience of one dimensional excited random walks. Ann. Inst. H. Poincaré Probab. Statist. 52 (2016), no. 1, 47--57. doi:10.1214/14-AIHP615. https://projecteuclid.org/euclid.aihp/1452089259


Export citation

References

  • [1] G. Amir and T. Orenshtein. Excited mob. Preprint, 2013. Available at arXiv:1307.6052.
  • [2] A. L. Basdevant and A. Singh. On the speed of a cookie random walk. Probab. Theory Related Fields 141 (3) (2008) 625–645.
  • [3] A. L. Basdevant and A. Singh. Rate of growth of a transient cookie random walk. Electron. J. Probab. 13 (2008) 811–851.
  • [4] I. Benjamini and D. B. Wilson. Excited random walk. Electron. Commun. Probab. 8 (9) (2003) 86–92.
  • [5] D. Dolgopyat. Central limit theorem for excited random walk in the recurrent regime. ALEA Lat. Am. J. Probab. Math. Stat. 8 (2011) 259–268.
  • [6] M. Holmes and T. S. Salisbury. A combinatorial result with applications to self-interacting random walks. J. Combin. Theory Ser. A 119 (2) (2012) 460–475.
  • [7] H. Kesten, M. V. Kozlov and F. Spitzer. A limit law for random walk in a random environment. Compos. Math. 30 (1975) 145–168.
  • [8] E. Kosygina and T. Mountford. Limit laws of transient excited random walks on integers. Ann. Inst. Henri Poincaré Probab. Stat. 47 (2) (2011) 575–600.
  • [9] E. Kosygina and M. P. W. Zerner. Positively and negatively excited random walks on integers, with branching processes. Electron. J. Probab. 13 (2008) 1952–1979.
  • [10] E. Kosygina and M. P. W. Zerner. Excited random walks: Results, methods, open problems. Bull. Inst. Math. Acad. Sin. (N.S.) 8 (2013) 105–157.
  • [11] J. Peterson. Large deviations and slowdown asymptotics for one-dimensional excited random walks. Electron. J. Probab. 17 (48) (2012) 1–24.
  • [12] J. Peterson. Strict monotonicity properties in one-dimensional excited random walks. Markov Process. Related Fields 19 (4) (2013) 721–734.
  • [13] R. Rastegar and A. Roitershtein. Maximum occupation time of a transient excited random walk on $\mathbb{Z}$. Preprint, 2011. Available at arXiv:1111.1254.
  • [14] M. P. W. Zerner. Multi-excited random walks on integers. Probab. Theory Related Fields 133 (1) (2005) 98–122.